Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 414, NWS Birmingham, AL

September 20, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Sep 20, 2011, 5:54 PM CDT for 4 counties in Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2011, 5:54 PM CDT (22:54 UTC)
Expired
Sep 20, 2011, 6:32 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Elmore County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS54 KBMX 202254
SVRBMX
ALC051-087-101-123-202345-
/O.NEW.KBMX.SV.W.0414.110920T2254Z-110920T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT TUE SEP 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  MACON COUNTY IN SOUTHEAST ALABAMA...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 554 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHORTER...
  OR 8 MILES SOUTH OF MILSTEAD...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILSTEAD...TUSKEGEE...TYSONVILLE...HARDAWAY...SHORTER...
  VICTORYLAND...LIVERPOOL AND FRANKLIN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3227 8587 3229 8588 3230 8590 3228 8590
      3227 8595 3237 8605 3247 8595 3251 8590
      3253 8589 3264 8577 3245 8555
TIME...MOT...LOC 2254Z 227DEG 9KT 3234 8594

$$

56
2 follow-up statements
642 
WWUS54 KBMX 202312
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT TUE SEP 20 2011

ALC051-101-202322-
/O.CAN.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
ELMORE AL-MONTGOMERY AL-
612 PM CDT TUE SEP 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
SOUTHEASTERN ELMORE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
      3245 8591 3245 8589 3245 8588 3248 8587
      3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2312Z 227DEG 9KT 3237 8590

$$

ALC087-123-202345-
/O.CON.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
MACON AL-TALLAPOOSA AL-
612 PM CDT TUE SEP 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TALLAPOOSA AND MACON COUNTIES UNTIL 645 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHORTER...OR NEAR MILSTEAD...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILSTEAD...TUSKEGEE...LIVERPOOL...FRANKLIN...LAKE TUSKEGEE...
  LIBERTY CITY...WOODLAND...UPHAPEE CREEK AND MOTON FIELD MUNICIPAL
  AIRPORT.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
      3245 8591 3245 8589 3245 8588 3248 8587
      3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2312Z 227DEG 9KT 3237 8590

$$

56
440 
WWUS54 KBMX 202332
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT TUE SEP 20 2011

ALC087-123-202342-
/O.CAN.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
MACON AL-TALLAPOOSA AL-
632 PM CDT TUE SEP 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA AND
NORTHERN MACON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
      3245 8591 3245 8589 3245 8588 3248 8587
      3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2332Z 227DEG 9KT 3240 8586

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:26 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 20, 3:26 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT TUE SEP 20 2011

.DISCUSSION...

AN MCV CURRENTLY OVER WESTERN ALABAMA WILL CONTINUE TO MOVE TO THE
NORTH/NORTHEAST. THIS IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF THE AREA. RAIN RATES OF 1-2 INCHES PER HOUR AND THE
TRAINING OF HEAVY SHOWERS IS CREATING FLOODING PROBLEMS FOR THE
NORTH CENTRAL COUNTIES OF THE CWA. A BOUNDARY HAS SET UP ACROSS THE
CENTRAL PORTION OF THE STATE...WITH THUNDERSTORMS DEVELOPING JUST
SOUTH OF IT. DEW POINTS ARE IN THE LOWER 70S AND TEMPERATURES HAVE
BEEN ABLE TO REACH THE MID 80S. THIS...ALONG WITH SURFACE BASED CAPE
VALUES OF 2000 J/KG AND BULK SHEAR VALUES OF 30 KTS HAVE AIDED IN
THE STRENGTHENING OF THUNDERSTORM ACTIVITY. 0-1 KM SHEAR VALUES ARE
RIGHT AROUND 15 KTS IN THIS AREA...SO DAMAGING WINDS SHOULD BE THE
MAIN THREAT WITH ANY STORMS THAT REACH THE SEVERE POTENTIAL. THIS
ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS.

SHOWERS WILL CONTINUE TO BE A POSSIBILITY DURING THE DAY WEDNESDAY
AS ANOTHER SHORTWAVE MOVES THROUGH THE AREA. THIS FEATURE WILL BE
WEAK...HOWEVER GIVEN THE AMOUNT OF MOISTURE ACROSS THE AREA...WE
COULD SEE ACTIVITY MAINLY ACROSS THE EASTERN HALF OF THE CWA.
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE AFTERNOON HOURS
DUE PRIMARILY TO DAYTIME HEATING. THE SHORTWAVE WILL MOVE OUT
WEDNESDAY EVENING.

A TROF THAT IS CURRENTLY SITUATED OVER THE PLAINS WILL BEGIN TO
PROPAGATE EASTWARD THURSDAY. THIS WILL BRING A COLD FRONT INTO THE
AREA EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ALONG THE COLD FRONT...WHICH WILL MOVE OUT OF THE AREA
FRIDAY EVENING.

FORECAST UNCERTAINTY INCREASES OVER THE WEEKEND. MODELS ARE IN VERY
GOOD AGREEMENT ABOUT THE FRONT PUSHING OUT OF THE AREA...HOWEVER
MODELS ARE HINTING AT AN UPPER LEVEL CLOSED LOW MOVING SLOWLY
SOUTHWARD ON SATURDAY BEFORE MOVING NORTHEAST ON TUESDAY.
PRECIPITATION WILL DEPEND ON EXACTLY WHERE THIS LOW MOVES. AS OF
NOW...MODELS ARE FAIRLY CONSISTENT IN BRINGING PRECIPITATION INTO
THE AREA SUNDAY EVENING AND LASTING THROUGH MONDAY. THE UPPER LOW
WILL PUSH INTO THE NORTHEAST CONUS ON TUESDAY...LEAVING DRY
CONDITIONS FOR THE MIDDLE OF NEXT WEEK. DID NOT CHANGE POPS MUCH FOR
THE LATER HALF OF THE PERIOD. MODELS HAVE VARIED TOO MUCH IN THE
PAST FEW DAYS...AND CONFIDENCE IS NOT HIGH ENOUGH TO INCREASE TO
LIKELY POPS THAT FAR OUT.

AS FOR TEMPERATURES...CLOUD COVER WILL REMAIN IN THE AREA THROUGH
THE END OF THE WEEK. HIGH TEMPERATURES WILL NOT BE ABLE TO INCREASE
TOO MUCH...SO KEPT A MODEL BLEND FOR THE PERIOD. AS THE COLD FRONT
MOVES THROUGH FRIDAY...TEMPERATURES WILL DROP INTO THE UPPER 70S AND
LOWER 80S FOR HIGHS AND THE LOWER 50S FOR LOWS. SATURDAY WILL BE THE
COOLEST DAY...AS WELL AS THE DRIEST FOR THE PERIOD.

73

&&

.AVIATION...
18Z TAF DISCUSSION.

LOW CIGS AND RAIN WILL CONTINUE TO HINDER AVIATION TRAVEL OVER THE
NEXT 24 HRS. A MID/UPPER LEVEL DISTURBANCE WILL TRACK NE ACROSS THE
AREA TODAY BRINGING WITH IT INCREASED RAIN CHANCES...ESPECIALLY IN
THE NORTH. EXPECT WIDESPREAD SHOWERS AND ISO TS AT BHM/EET/ANB THRU
MUCH OF THE DAY...WITH SCT ACTIVITY IN THE SOUTH. CIGS AND VIS WILL
CONTINUE TO BE DIFFICULT TO FORECAST AS THEY HAVE FLUCTUATED ALL
MRNG LONG. CONDITIONS WILL DETERIORATE AS HEAVIER SHOWERS/STORMS
MOVE OVER THE TERMINALS...BUT CIGS SHOULD REMAIN LOW ALL DAY.

LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL OVERNIGHT...THEREFORE
EXPECT VERY LOW CIGS AND FOG DEVELOPMENT ALMOST AREAWIDE. CIGS WILL
GENERALLY BE IFR...WITH A SOME LIFR CIGS POSSIBLE AS WELL...MAINLY
IN THE NORTH. FG WILL BRING VIS DOWN TO MVFR IN MOST SPOTS BUT COULD
FALL INTO IFR CATEGORY IN LOCATIONS THAT RECEIVE THE MOST RAINFALL
TODAY. EXPECT SOME CHANGES TO CIG/VIS FORECAST WITH THE NEXT
ISSUANCE.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     64  82  61  82  61 /  80  60  30  40  30
ANNISTON    65  83  64  85  64 /  80  60  30  40  30
BIRMINGHAM  66  84  65  86  64 /  60  60  30  30  30
TUSCALOOSA  66  86  65  88  64 /  40  50  30  30  20
CALERA      66  83  64  86  63 /  70  60  30  40  30
AUBURN      65  82  66  84  65 /  70  60  40  60  40
MONTGOMERY  67  86  67  87  67 /  80  50  50  60  40
TROY        66  86  66  87  65 /  60  50  40  60  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 20, 2:49 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT TUE SEP 20 2011

ALZ011>015-017>050-211949-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
249 PM CDT TUE SEP 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT THE
CENTRAL AND EASTERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND
EVENING. SOME LOCALIZED FLOODING WILL BE POSSIBLE GENERALLY ALONG
AND EAST OF A LINE FROM WARRIOR TO SELMA AND NORTH OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 20, 3:42 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT TUE SEP 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      11 NW LOWNDESBORO       32.39N 86.74W
09/20/2011                   LOWNDES            AL   PUBLIC

            HENDERSON ROAD COVERED BY WATER IN SEVERAL PLACES AND
            IMPASSABLE BY CAR. SEVERAL HOMES ARE LOCATED ALONG THE
            ROAD.

&&

REM
Special weather statement, Sep 20, 3:46 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT TUE SEP 20 2011

ALZ033-034-202130-
BIBB AL-PERRY AL-
346 PM CDT TUE SEP 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND EASTERN
BIBB COUNTIES UNTIL 430 PM CDT...

AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF HARRISBURG...OR 10 MILES SOUTH OF
BRENT...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BRENT...
  CENTREVILLE...
  WEST CENTREVILLE...
  TALLADEGA NATIONAL FOREST...
  LAWLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3311 8709 3302 8688 3292 8688 3284 8691
      3284 8692 3284 8702 3278 8702 3274 8710
      3281 8724 3282 8724
TIME...MOT...LOC 2046Z 213DEG 11KT 3281 8714
Special weather statement, Sep 20, 4:02 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT TUE SEP 20 2011

ALZ040-202145-
DALLAS AL-
402 PM CDT TUE SEP 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 445 PM CDT...

AT 400 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 16 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SELMA...
  FIVE POINTS...
  ORRVILLE...
  BOGUE CHITTO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3213 8727 3214 8726 3219 8733 3219 8736
      3226 8742 3248 8734 3248 8722 3249 8722
      3244 8686 3208 8717
TIME...MOT...LOC 2102Z 209DEG 10KT 3222 8724
Local storm report, Sep 20, 4:11 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT TUE SEP 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     2 NE DEATSVILLE         32.63N 86.37W
09/20/2011  E0 MPH           ELMORE             AL   EMERGENCY MNGR

            TREES DOWN IN THE HOLTVILLE AREA. MEASURED WIND GUSTS UP
            TO 50 MPH.

&&
Special weather statement, Sep 20, 5:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE SEP 20 2011

ALZ037-202315-
TALLAPOOSA AL-
533 PM CDT TUE SEP 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL
615 PM CDT...

AT 530 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR STILL WATERS RESORT...OR 9 MILES SOUTHWEST OF
DADEVILLE...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DADEVILLE...
  ALEXANDER CITY...
  WIND CREEK STATE PARK...
  JACKSONS' GAP...
  JACKSONS GAP...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3264 8582 3268 8591 3270 8591 3274 8588
      3275 8589 3275 8595 3277 8596 3277 8597
      3275 8598 3276 8601 3308 8598 3298 8560
TIME...MOT...LOC 2233Z 201DEG 12KT 3276 8588

56
Special weather statement, Sep 20, 5:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT TUE SEP 20 2011

ALZ043>045-202330-
ELMORE AL-MACON AL-MONTGOMERY AL-
537 PM CDT TUE SEP 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 630 PM CDT...

AT 536 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TYSONVILLE...OR 7 MILES SOUTHWEST OF MILSTEAD...
MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILSTEAD...
  TALLASSEE...
  TUSKEGEE...
  TYSONVILLE...
  SHORTER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3228 8587 3230 8590 3228 8590 3227 8598
      3225 8599 3225 8600 3237 8612 3262 8589
      3250 8589 3249 8580 3254 8579 3238 8562
TIME...MOT...LOC 2238Z 229DEG 10KT 3236 8597

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:07 PM CDTAreal Flood AdvisoryBMXTuscaloosa113 min
Sep 20, 9:47 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Shelby, Talladega3 hr
Sep 20, 12:16 PM CDTAreal Flood AdvisoryBMXBlount, Etowah, Jefferson, St. Clair, Shelby3 hr
Sep 20, 1:15 PM CDTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Shelby3 hr
Sep 20, 1:31 PM CDTSpecial Weather StatementBMXAutauga44 min
Sep 20, 1:47 PM CDTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes3 hr
Sep 20, 2:01 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes44 min
Sep 20, 2:28 PM CDTFlash Flood WarningBMXAutauga, Dallas, Lowndes3 hr
Sep 20, 2:53 PM CDTAreal Flood AdvisoryBMXBibb, Chilton, Dallas, Perry3 hr
Sep 20, 3:16 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Sep 20, 3:26 PM CDTSpecial Weather StatementBMXElmore49 min
Sep 20, 3:46 PM CDTSpecial Weather StatementBMXBibb44 min
Sep 20, 3:58 PM CDTAreal Flood WarningBMXJefferson83 min
Sep 20, 4:02 PM CDTSpecial Weather StatementBMXDallas43 min
Sep 20, 5:33 PM CDTSpecial Weather StatementBMXTallapoosa42 min
Sep 20, 5:37 PM CDTSpecial Weather StatementBMXMacon53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.